| Catalog Number |
72202895 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/06/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, during an arthroscopy, the twinfix ultra impacted once against the humeral head when the specialist introduced the device, and broke in its distal part.The procedure was successfully completed without surgical delay using a smith and nephew back up device.No further complications were reported.
Additional Manufacturer Narrative
The reported device was received for evaluation.A visual inspection of the returned device found that it is not in its original packaging.The insertion device was returned with the anchor and sutures on the device.The distal tip of the insertion shaft is broken away from the body of the shaft and held close to the device with the anchor.The suture strings are through the suture window of the anchor and the shaft of the insertion device.There is biological debris on the returned items.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause has been associated with unintended use of the device.Factors that could have contributed to the reported event include excessive force on the device, off-axis insertion, or an inadvertent impact event inconsistent with normal use.No containment or corrective actions are recommended at this time.